Missouri, 2007

Strong Wind in Missouri, April 11, 2007

April 11, 2007 · NWS PAH · 4 events in 4 counties and zones

Strong winds occurred in the wake of a cold front trailing south from intense low pressure over west central Illinois. A wind gust to 45 MPH was measured at the emergency management office in Doniphan.

Where it happened

Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$4,000
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PAH wrote it up.

Strong winds occurred in the wake of a cold front trailing south from intense low pressure over west central Illinois. A wind gust to 45 MPH was measured at the emergency management office in Doniphan. At the Poplar Bluff airport, automated observing equipment recorded a gust to 48 MPH.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Apr 11, 9:10 AM CST, 2 hours 50 minutes earlier.

Area forecast discussion, Apr 11, 9:10 AM CST, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
1010 AM CDT WED APR 11 2007

.UPDATE...
MORNING TEMPS WERE 3 TO 5 DEGREES WARMER THAN HOURLY GRIDDED
FORECASTS. 12Z RUC MODEL TEMPS WERE USED FOR THE FORECAST UPDATE.
HIGH TEMPS WERE RAISED A FEW DEGREES FOR MOST PLACES. DEW POINTS
WERE ALSO RAISED PER LATEST OBSERVATIONS.

OTHERWISE...NO CHANGES MADE TO POPS OR WEATHER TODAY. DRY SLOT OVER
SE MISSOURI IS PARTIALLY FILLING WITH LOW CLOUDS. EXPECT SEVERAL
HOURS OF PARTIAL SUNSHINE OVER MOST OF THE FORECAST AREA THIS
AFTERNOON. THIS MAY DESTABILIZE THE ATMOSPHERE ENOUGH FOR SCATTERED
CONVECTION ALONG THE FRONT ANYTIME AFTER 17Z. POORLY DEFINED FRONT
APPEARED TO EXTEND FROM KFAM AREA TO KPOF AS OF 15Z. GIVEN COLD MID
LEVEL TEMPS AROUND MINUS 22 OVERSPREADING THE LOWER OHIO VALLEY THIS
AFTERNOON...HAIL POTENTIAL IS HIGH IN ANY CONVECTION THAT MANAGES TO
DEVELOP.

&&

.PREV DISCUSSION...
MAIN FORECAST CONCERNS ARE PRECIP CHANCES TODAY AND TONIGHT...AND
AGAIN LATE THURSDAY NIGHT THROUGH SATURDAY NIGHT.

LATEST RADAR SHOWS SHOWERS ACROSS MOST OF THE PAH FORECAST AREA.  A
LARGE AREA OF SHOWERS AND THUNDERSTORMS ACROSS ARKANSAS STARTING TO
MOVE MORE TO THE NORTHEAST...WHICH WILL AFFECT MUCH OF SOUTHEAST
MISSOURI AND SOUTHWEST KENTUCKY THROUGH DAYBREAK.  NAM APPEARS TO
HAVE THE BEST HANDLE ON THIS AREA OF CONVECTION...AND BRINGS IT UP
ACROSS WEST KENTUCKY THROUGH MID MORNING.

BY MIDDAY...BOTH GFS AND NAM SHOW A DRY SLOT ACROSS MUCH OF THE PAH
FORECAST AREA.  THIS MAY LEAD TO SOME SUNSHINE AND DESTABILIZATION
ACROSS MAINLY THE EASTERN TWO THIRDS OF THE PAH FA JUST AHEAD OF THE
COLD FRONT.  NAM IS A LITTLE SLOWER WITH THE PASSAGE OF THE COLD
FRONT...AND PREFER THIS SOLUTION.  SPC DAY 1 SHOWS A SLIGHT RISK
ACROSS SOUTHEAST ILLINOIS...SOUTHWEST INDIANA AND NORTHWEST KENTUCKY
FOR MAINLY THIS AFTERNOON WITH THE PASSAGE OF THE COLD FRONT...WHICH
LINES UP WELL WITH A SLOWER FRONTAL PASSAGE.  MUCH OF THIS AREA OF
SLIGHT RISK WILL DEPEND ON AMOUNT OF SUNSHINE AND HOW WELL WE
RECOVER FROM THE MORNING CONVECTION.  OVERALL WENT FROM
CATEGORICAL/LIKELY POPS EAST TO CHANCE POPS WEST THIS MORNING...THEN
HIGH CHANCE EAST TO SLIGHT CHANCE POPS WEST THIS AFTERNOON.  SOME
WRAP AROUND MOISTURE MAY LEAD TO SOME LINGERING SHOWERS ACROSS
NORTHEAST PORTIONS OF THE PAH FA...SO KEPT SLIGHT CHANCE POPS THERE
FOR THIS EVENING.

A BRIEF PERIOD OF DRY WEATHER CAN BE EXPECTED FROM LATE TONIGHT
THROUGH MOST OF THURSDAY NIGHT.  THE NEXT WEATHER SYSTEM WILL BEGIN
TO AFFECT OUR REGION POSSIBLY BY LATE THURSDAY NIGHT...WITH
WIDESPREAD RAIN BY FRIDAY AFTERNOON INTO FRIDAY NIGHT.  LATEST
ECMWF...GFS AND NAM ALL IN AGREEMENT THAT THE LOW WILL TRACK ACROSS
ARKANSAS THROUGH TENNESSEE...THOUGH THE ECMWF IS MUCH SLOWER THAN
THE OTHER TWO.  PREVIOUS RUNS OF ESPECIALLY THE GFS HAD BEEN
BRINGING THE LOW UP ACROSS NORTHWEST PORTIONS OF THE PAH FA.  THE
FARTHER SOUTH SOLUTION LEADS TO MORE OF A RAIN WITH ISOLATED
THUNDERSTORMS EVENT AND MUCH COOLER TEMPERATURES. WENT WITH JUST A
SLIGHT CHANCE POP SOUTHWEST LATE THURSDAY NIGHT...POPS INCREASE TO
LIKELY WEST AND NORTH AND GOOD CHANCE SOUTHEAST BY FRIDAY
AFTERNOON...THEN HIGH LIKELY FRIDAY NIGHT.

BY 12Z SAT...NAM HAS THE LOW DUE SOUTH OF OUR REGION...WITH GFS
SHOWING THE LOW JUST SOUTHEAST OF OUR AREA.  ECMWF IS FARTHER SOUTH
AND SLOWER THAN THE OTHER TWO.  LEFT CHANCE POPS FOR SATURDAY...THEN
INCREASED POPS TO CHANCE FOR SATURDAY AFTERNOON BASED ON SLOWER
NAM...WHICH IS SOMEWHAT OF A COMPROMISE OF THE ECMWF AND GFS.  AS
FOR TEMPERATURES...HAD TO DRASTICALLY DROP HIGHS AND LOWS THURSDAY
NIGHT THROUGH SATURDAY NIGHT.

USED A MAV MET BLEND FOR TODAY THROUGH THURSDAY NIGHT...WITH A
LITTLE MORE PREFERENCE TOWARD THE WARMER MAV.  STAYED A LITTLE ABOVE
MAV/MET GUIDANCE FOR FRIDAY...AND A LITTLE ABOVE MEX GUIDANCE FOR
FRIDAY NIGHT THROUGH SUNDAY.  THOUGH MUCH COOLER THAN PREVIOUSLY
FORECAST TEMPS ARE LIKELY...DID NOT WANT TO GO ENTIRELY WITH THE
MUCH COOLER GUIDANCE TREND YET.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.

&&

UPDATE...MY
PREVIOUS...RST
Hazardous weather outlook, Apr 11, 4:03 AM CST, 7 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
503 AM CDT WED APR 11 2007

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-121015-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
503 AM CDT WED APR 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MAINLY THIS
AFTERNOON INTO THIS EVENING ALONG AND EAST OF A LINE FROM MOUNT
VERNON ILLINOIS...TO WEST FRANKFORT...TO EDDYVILLE KENTUCKY...AND
NORTH OF A LINE FROM EDDYVILLE KENTUCKY TO ELKTON. THE MAIN
HAZARDS WILL BE DAMAGING WINDS AND LARGE HAIL...WITH AN ISOLATED
TORNADO POSSIBLE.

MINOR FLOODING WILL CONTINUE ALONG THE LOWER WABASH RIVER. REFER
TO THE LATEST FLOOD STATEMENTS FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE FRIDAY AND FRIDAY NIGHT.
SEVERE THUNDERSTORMS ARE NOT EXPECTED AT THIS TIME.
HOWEVER...HEAVY RAINFALL IS POSSIBLE FRIDAY AND FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND EVENING
ACROSS SOUTHEAST ILLINOIS...SOUTHWEST INDIANA AND THE PENNYRILE
REGION OF WEST KENTUCKY.

RST

In the hours before

Special weather statement, Apr 11, 10:46 AM CST, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1146 AM CDT WED APR 11 2007

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
110>112-114-112000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-STODDARD-SCOTT-
MISSISSIPPI-NEW MADRID-
INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION...
MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO...
CARMI...CARBONDALE...MURPHYSBORO...HERRIN...HARRISBURG...
SHAWNEETOWN...JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN...
CAIRO...MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG...
POSEYVILLE...EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN...
CLINTON...BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND...
BENTON...MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON...
MORGANFIELD...DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON...
OWENSBORO...CALHOUN...GREENVILLE...ELKTON...PERRYVILLE...
MARBLE HILL...CAPE GIRARDEAU...JACKSON...BLOOMFIELD...SIKESTON...
CHARLESTON...NEW MADRID
1146 AM CDT WED APR 11 2007

...GUSTY WINDS BETWEEN 30 AND 40 MPH POSSIBLE THIS AFTERNOON...

FOR THOSE TRAVELING ACROSS WESTERN KENTUCKY...SOUTHWEST INDIANA
...SOUTHERN ILLINOIS AND EXTREME SOUTHEAST MISSOURI THIS
AFTERNOON...BE AWARE THAT LOCAL WIND GUSTS BETWEEN 30 AND 40 MPH
WILL BE POSSIBLE DURING THE AFTERNOON HOURS.

THIS MAY CAUSE DIFFICULTY FOR THOSE PERSONS DRIVING HIGH PROFILE
VEHICLES...SUCH AS TRACTOR TRAILERS AND RECREATIONAL VEHICLES. THE
MAJORITY OF THE WINDS WILL BE BLOWING IN FROM THE SOUTHWEST...AND
WILL LIKELY AFFECT DRIVERS FOLLOWING NORTH...SOUTH ORIENTED
ROADWAYS.

FOR RESIDENTS OF THE QUAD STATE REGION...THE GUSTY WINDS MAY CAUSE
SMALL BRANCHES TO BREAK OFF. DISEASED OR WEAKENED TREES MAY ALSO
FALL DUE TO THE WINDS. LOOSE OBJECTS LEFT OUTDOORS MAY ALSO BE
TOSSED AROUND.

SMITH

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

4 strong wind. Local standard time, as filed.

Strong Wind, Ripley

When
April 11, 12:00 PM CST to 3:00 PM CST
Where
Ripley forecast zone
Measured
39 kt (45 mph) measured gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
36.653, -90.864 (the zone’s center; the record gives no point)

Strong Wind, Butler

When
April 11, 12:00 PM CST to 3:00 PM CST
Where
Butler forecast zone
Measured
42 kt (48 mph) measured gust
Property damage
$1,000
Reported by
ASOS
Coordinates
36.716, -90.407 (the zone’s center; the record gives no point)

Strong Wind, Cape Girardeau

When
April 11, 1:00 PM CST to 3:00 PM CST
Where
Cape Girardeau forecast zone
Measured
27 kt (31 mph) measured sustained
Property damage
$1,000
Reported by
ASOS
Coordinates
37.384, -89.684 (the zone’s center; the record gives no point)

Strong Wind, Scott

When
April 11, 1:00 PM CST to 3:00 PM CST
Where
Scott forecast zone
Measured
27 kt (31 mph) measured sustained
Property damage
$1,000
Reported by
ASOS
Coordinates
37.053, -89.568 (the zone’s center; the record gives no point)

What these are

Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2007Every state in 2007This day in weather historyWarnings in Missouri, April 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 16238, 16239, 16236, 16237.